Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 84, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 2016, 2:18 PM CDT for Ozark County, Taney County, Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 2:18 PM CDT (19:18 UTC)
- Expired
- Jun 15, 2016, 3:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:40 PM CDT | TSTM WND DMG | 3 E Theodosia, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED A LARGE TREE ONTO A MAIL BOX NEAR LONE PINE RESORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
046
WUUS53 KSGF 151918
SVRSGF
MOC153-213-152000-
/O.NEW.KSGF.SV.W.0084.160615T1918Z-160615T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TANEY COUNTY IN SOUTHWESTERN MISSOURI...
OZARK COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 300 PM CDT
* AT 217 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
PRICE PLACE...OR 18 MILES NORTH OF BULL SHOALS...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BULL SHOALS LAKE... NORFORK LAKE...
GAINESVILLE... BAKERSFIELD...
THEODOSIA... PONTIAC...
WASOLA... SUNDOWN...
WILLHOIT... BROWNBRANCH...
RUETER... DORA...
ISABELLA... ZANONI...
UDALL... TECUMSEH...
SYCAMORE... LONG RUN...
BRIXEY... THORNFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3658 9288 3681 9288 3679 9212 3650 9212
3650 9262
TIME...MOT...LOC 1917Z 291DEG 20KT 3665 9263
HAIL...0.75IN
WIND...60MPH
$$
FRYE2 follow-up statements
108
WWUS53 KSGF 151937
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 PM CDT WED JUN 15 2016
MOC213-151946-
/O.CAN.KSGF.SV.W.0084.000000T0000Z-160615T2000Z/
TANEY MO-
237 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TANEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3655 9277 3672 9277 3671 9212 3650 9212
3650 9262
TIME...MOT...LOC 1936Z 305DEG 16KT 3659 9260
$$
MOC153-152000-
/O.CON.KSGF.SV.W.0084.000000T0000Z-160615T2000Z/
OZARK MO-
237 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR OZARK COUNTY...
AT 236 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRICE PLACE...
OR 14 MILES NORTH OF BULL SHOALS...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BULL SHOALS LAKE... NORFORK LAKE...
GAINESVILLE... BAKERSFIELD...
THEODOSIA... PONTIAC...
SUNDOWN... WILLHOIT...
ISABELLA... ZANONI...
UDALL... TECUMSEH...
SYCAMORE... LONG RUN...
THORNFIELD... HARDENVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3655 9277 3672 9277 3671 9212 3650 9212
3650 9262
TIME...MOT...LOC 1936Z 305DEG 16KT 3659 9260
HAIL...0.75IN
WIND...60MPH
$$
FRYE388
WWUS53 KSGF 151955
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT WED JUN 15 2016
MOC153-152004-
/O.EXP.KSGF.SV.W.0084.000000T0000Z-160615T2000Z/
OZARK MO-
255 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR OZARK COUNTY WILL EXPIRE AT
300 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3655 9277 3672 9277 3671 9212 3650 9212
3650 9262
TIME...MOT...LOC 1954Z 291DEG 20KT 3659 9260
$$
FRYEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:22 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 15, 12:22 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1222 PM CDT WED JUN 15 2016
...Update to Aviation for 18Z TAFS...
.SHORT TERM...(Today and tonight)
Issued at 251 AM CDT Wed Jun 15 2016
It was another muggy night across the area as temps remained in
the upper 70s to near 80. A small thunderstorm complex was moving
southeast through the Truman lake area. Expect these storms to
continue moving through mainly northern sections of the CWA this
morning with a limited damaging wind and large hail threat.
Mid level heights rise this afternoon as well as 850mb temps
making it into the 24-26C range. This combined with low to mid 70
dews will create dangerous heat indices and a heat advisory is in
effect for mainly the western half of the area today.
While most places will be dry this afternoon, there is a slight
chance of a shower or storm developing during peak heating. If a
storm were to develop, 0-3km theta e diffs around 30-40K and high
instability could allow for a damaging wind gust. This is a
conditional threat and warm temps and dry air in the mid to upper
levels may not allow for storm development.
.LONG TERM...(Thursday through Tuesday)
Issued at 251 AM CDT Wed Jun 15 2016
Went ahead and expanded the heat advisory for Thursday for same
locations due to the ridge expanding further north and even warmer
850mb temps. This will likely be the hottest day of the year with
some locations reaching the upper 90s for air temps. Will likely
need to expand heat advisory for all locations for Thursday and
perhaps Friday. A backdoor front attempts to approach the eastern
Ozarks Thursday afternoon and could trigger a thunderstorm or two.
A conditional threat for a severe storm would be possible given
high instability and high theta e diffs. Most locations likely
will remain hot and dry.
Ridge attempts to push west Friday through Sunday. An isolated
shower or storm is possible Friday and Saturday afternoons. Hot
temperatures will remain through the weekend. The ridge moves
further west early next week opening the door to precipitation
chances and slightly cooler temps.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1220 PM CDT Wed Jun 15 2016
For the KSGF, KJLN, and KBBG TAFS: Diurnal cumulus clouds have
developed across the area early this afternoon and will continue
into this evening before dissipating after sunset. Ceilings will
remain in the VFR range. Isolated thunderstorms are expected to
develop across portions of southeastern Kansas and western
Missouri this afternoon into early this evening. Coverage in these
storms will be very low with most locations remaining dry.
Therefore, confidence in a TAF site being affected by any isolated
storm is low due to the lack of expected coverage in the
convection.
Winds will be out of the southwest this afternoon and will be
come light overnight with southwesterly winds developing again late
Thursday morning.
&&
.SGF Watches/Warnings/Advisories...
MO...Heat Advisory until 8 PM CDT Thursday for MOZ055-066>068-077>080-
088>097-101>105.
KS...Heat Advisory until 8 PM CDT Thursday for KSZ073-097-101.
&&
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...WiseHazardous weather outlook, Jun 15, 11:34 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1134 AM CDT WED JUN 15 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161645- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1134 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING ACROSS EXTREME SOUTHEASTERN KANSAS AND THE WESTERN MISSOURI OZARKS. A FEW STRONG STORMS WILL BE POSSIBLE WITH WIND GUSTS IN EXCESS OF 50 MPH AND HAIL TO THE SIZE OF PENNIES. COVERAGE IN THESE STORMS WILL BE SPOTTY WITH MOST LOCATIONS REMAINING DRY. DANGEROUS HEAT INDEX VALUES BETWEEN 100 AND 108 DEGREES ARE EXPECTED THIS AFTERNOON FOR SOUTHEASTERN KANSAS AND PORTIONS OF WESTERN AND SOUTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL THUNDERSTORM CHANCES ARE POSSIBLE BOTH THURSDAY AND FRIDAY AFTERNOONS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE ON THURSDAY. DANGEROUS HEAT INDEX VALUES BETWEEN 100 AND 109 DEGREES ARE EXPECTED THURSDAY AND FRIDAY. HEAT INDEX VALUES WILL DROP INTO THE UPPER 90S FROM SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Jun 15, 9:31 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
931 AM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND DMG 5 S MACKS CREEK 37.89N 92.97W
06/15/2016 DALLAS MO EMERGENCY MNGR
TREES UPROOTED
&&
WISELocal storm report, Jun 15, 12:04 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG 2 E CROSS TIMBERS 38.02N 93.19W
06/15/2016 HICKORY MO AMATEUR RADIO
LARGE TREES AND LARGE TREE BRANCHES WERE BROKEN. ONE
LARGE TREE WAS SPLIT IN HALF TWO MILES EAST OF CROSS
TIMBERS.
&&
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:00 AM CDT | Special Weather Statement | SGF | St. Clair | 45 min |
| Jun 15, 3:08 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 52 min |
| Jun 15, 3:40 AM CDT | Special Weather Statement | SGF | Camden, Dallas | 50 min |
| Jun 15, 4:06 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 54 min |
| Jun 15, 2:54 PM CDT | Special Weather Statement | SGF | Ozark | 21 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.